MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381833
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: a follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard foreign matter found on needle.The following information was provided by the initial reporter, translated from french to english date of occurrence: on (b)(6) 2024.Incident description: while handling the mandrel, a suspicious blackening was spotted on the canula as well as on the catheter adapter.Current patient condition: no direct consequences for the patient, problem identified before use.Risk of iatrogenia if contamination of the batch is confirmed.Actions taken in the care facility to manage the patient: use of another device.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the photographs submitted for evaluation.Bd received two photographs which displayed an unsealed 20ga x 1.00in.Insyte autoguard unit.The photos display some black foreign matter on the button of the device and on the cannula near the notch.Your reported issue was confirmed.Although your reported issue was confirmed, it could not be determined if the damage resulted from the manufacturing of the device or from the user environment.During manufacturing foreign matter may have been introduced during packaging or manufacturing as a result of environmental factors, incoming material, or personnel.To mitigate the occurrence of these defects: operators perform cleaning per the quality plan and the bd 5s initiative, good manufacturing practices and gowning are followed, and environmental controls and inspections for foreign matter are performed per the quality control and sampling plans.The photos display the unit unsealed and uncovered so it is unclear when this foreign matter was introduced.The physical sample would need to be provided for further investigation.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20367440
Report Number1710034-2024-01115
Device Sequence Number15170678
Product Code FOZ
UDI-Device Identifier00382903818334
UDI-Public(01)00382903818334(11)240425(17)270331(10)4116187
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381833
Device Lot Number4116187
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer12/31/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown